MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1FRAIQC
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intial reporter country france.Medtronic personnel reported the event to the manufacturer on behalf of the customer.Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that this pb980 ventilator generated an error message.The device was available for evaluation.The service personnel (sp) inspected the ventilator, and confirmed the reported issue and replaced the exhalation valve assembly (eva).There were false contacts on the inspiratory module and the part was replaced.The unit passed all tests and calibrations as per manufacturer specifications at the time of service.One inspiratory module was returned to medtronic for failure investigation.Visual inspection of the returned inspiratory module fou nd a hole in the inspiratory tubing.The inspiratory module was attached to the failure investigation test ventilator for analysis and was powered up normally with no codes or alarms.The inspiratory module was retested while moving the cables and ifm card.It was found that if the inspiratory tubing was moved est (extended self-test) would fail with and excessive leak code.Analysis duplicated the reported issue and determined the inspiratory module to be faulty.The exhalation valve assembly (eva) was returned for failure investigation.A visual inspection was carried out on the returned part with no anomalies observed.The part was attached to the test ventilator and powered up.During the extended self-test (est), the device failed the circuit pressure test with the message "exhalation autozero solenoid not operational".After a thorough investigation, a faulty so1 in the eva was identified.If an so1 failure were to occur while in use on a patient the ventilator response would be to enter backup ventilation (buv).The cause of the event was identified as a faulty inspiratory module and so1 in the eva of the exhalation module.There is an existing previous internal investigation regarding this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this 980 ventilator generated an error message. the ventilator was not in use on a patient at the time of the reported event.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16825402
Report Number8020893-2023-00217
Device Sequence Number17903803
Product Code CBK
UDI-Device Identifier10884521171732
UDI-Public10884521171732
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1FRAIQC
Device Catalogue Number980X1FRAIQC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown